Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 19, NWS El Paso, TX

March 30, 2011El Paso County, Hudspeth County, Texas; 8 counties in New Mexico

NWS El Paso, TX issued this red flag warning at Mar 30, 2011, 6:35 AM MDT for El Paso County, Hudspeth County, Texas; 8 counties in New Mexico. It took effect at Mar 30, 2011, 1:55 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2011, 6:35 AM MDT (12:35 UTC)
In effect from
Mar 30, 2011, 1:55 PM MDT
Expired
Mar 30, 2011, 8:00 PM MDT
In force
6 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 0.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2011-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2011-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2864 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

094 
WWUS84 KEPZ 301235
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
635 AM MDT WED MAR 30 2011

...A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY AFTERNOON AND
EVENING FOR THE LOWLANDS OF SOUTHWEST AND SOUTH CENTRAL NEW 
MEXICO AND FOR FAR WEST TEXAS DUE TO WINDS GREATER THAN 20
MPH...RELATIVE HUMIDITY 15 PERCENT OR LOWER AND HIGH OR GREATER
FIRE DANGER RATINGS...

.A TROUGH OF LOW PRESSURE TRACKING ACROSS THE REGION THIS AFTERNOON
WILL BRING VERY DRY AIR AND GUSTY NORTHWEST WINDS. WEAK LEE SIDE
TROUGH DEVELOPMENT IS ALSO EXPECTED...WHICH WILL CONTRIBUTE TO THE
INCREASE IN WINDS. THE COMBINATION OF LOW HUMIDITY AND STRONG
WINDS WITH HIGH OR GREATER FIRE DANGER RATINGS WILL CAUSE CRITICAL
FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING.

NMZ111-112-TXZ055-056-302045-
/O.UPG.KEPZ.FW.A.0016.110330T2000Z-110331T0200Z/
/O.NEW.KEPZ.FW.W.0019.110330T2000Z-110331T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
635 AM MDT WED MAR 30 2011

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

* LOCATION...LOWLANDS OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO 
  AND FAR WEST TEXAS. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS 
  EXCEEDING 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS.

* TIMING...2 PM TO 8 PM WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND NFDRS FIRE DANGER
RATINGS OF HIGH OR GREATER WILL CAUSE CRITICAL FIRE WEATHER
CONDITIONS.

&&

$$

NMZ110-302045-
/O.NEW.KEPZ.FW.W.0019.110330T2000Z-110331T0200Z/
SOUTHWEST MOUNTAINS-
635 AM MDT WED MAR 30 2011

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 PM MDT THIS EVENING. 

* LOCATION...

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS 
  EXCEEDING 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS.

* TIMING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND AND NFDRS FIRE DANGER
RATINGS OF HIGH OR GREATER WILL CREATE CREATE CRITICAL FIRE
WEATHER CONDITIOINS.

&&

$$
1 follow-up statement
756 
WWUS84 KEPZ 301955
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
155 PM MDT WED MAR 30 2011

...A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON AND
EVENING FOR THE LOWLANDS OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO
AND FOR FAR WEST TEXAS DUE TO WINDS GREATER THAN 20 MPH...
RELATIVE HUMIDITY 15 PERCENT OR LOWER AND HIGH OR GREATER FIRE
DANGER RATINGS...

.A TROUGH OF LOW PRESSURE TRACKING ACROSS THE REGION WILL BRING
VERY DRY AIR AND GUSTY NORTHWEST WINDS. WEAK LEE SIDE TROUGH
DEVELOPMENT IS ALSO EXPECTED...WHICH WILL CONTRIBUTE TO THE
INCREASE IN WINDS. THE COMBINATION OF LOW HUMIDITY AND STRONG
WINDS WITH HIGH OR GREATER FIRE DANGER RATINGS WILL CAUSE CRITICAL
FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING.

NMZ110>112-TXZ055-056-310200-
/O.EXT.KEPZ.FW.W.0019.110330T1955Z-110331T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
155 PM MDT WED MAR 30 2011

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

* LOCATION...LOWLANDS OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO 
  AND FAR WEST TEXAS. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS 
  EXCEEDING 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS.

* TIMING...2 PM TO 8 PM WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND NFDRS FIRE DANGER
RATINGS OF HIGH OR GREATER WILL CAUSE CRITICAL FIRE WEATHER
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 30, 3:29 AM MDT, 3 hours 6 minutes earlier.

Area forecast discussion, Mar 30, 3:29 AM MDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
329 AM MDT WED MAR 30 2011

.SYNOPSIS...
WEST TO SOUTHWEST WINDS WILL BRING WARM DRY WEATHER TO SOUTHERN
NEW MEXICO AND WESTERN TEXAS TODAY THROUGH THE WEEKEND. AN UPPER
DISTURBANCE WILL RESULT IN BREEZY CONDITIONS THIS AFTERNOON WITH
A LOW PRESSURE SYSTEM CAUSING WINDY CONDITIONS SATURDAY THROUGH
MONDAY. A COLD FRONT WILL BRING COOLER NEAR NORMAL TEMPERATURES
MONDAY AND TUESDAY.

&&

.DISCUSSION...
UPPER SHORT WAVE WILL DROP SOUTHEASTWARD ACROSS THE CWA TODAY
WHILE LEE SURFACE TROUGH EXTENDS THROUGH EASTERN NEW MEXICO. WITH
WARM DRY AIR MASS FLOWING INTO THE CWA MIXING HEIGHTS WILL EXTEND
TO NEAR 600 MB. THESE FACTORS WILL RESULT IN BREEZY CONDITIONS
THIS AFTERNOON WITH FIRE DANGER REMAINING ELEVATED. HIGH AMPLITUDE
RIDGE WILL THEN DRIFT SLOWLY EASTWARD ACROSS THE GREAT BASIN AND
INTO THE ROCKY MOUNTAINS THURSDAY AND FRIDAY WITH WEAK HIGH
PRESSURE AT THE SURFACE. ATTENDANT SUBSIDENCE AND SUNSHINE WILL
CAUSE TEMPERATURES TO INCREASE FURTHER WITH HIGHS APPROACHING
RECORD LEVELS BY SATURDAY AFTERNOON. LIGHTER WINDS EXPECTED FROM
THIS PATTERN THURSDAY AND FRIDAY BUT BREEZY TO WINDY CONDITIONS
WILL OCCUR AGAIN SATURDAY AFTERNOON AS LEE TROUGH DEVELOPS TO
THE EAST.

MUCH STRONGER AND DEEP UPPER LOW EXPECTED TO DROP SOUTHEASTWARD
ACROSS THE ROCKY MOUNTAINS SUNDAY AND MONDAY WITH PRONOUNCED LEE
CYCLOGENESIS ENSUING ALONG THE FRONT RANGE. STRENGTHENING LOW AND
MID LEVEL GRADIENTS WILL THUS OCCUR ON SUNDAY WITH MIXING HEIGHTS
TO 600 MB BY LATE AFTERNOON WHERE WIND SPEEDS WILL BE NEAR 50 KT.
THIS INDICATES SURFACE WINDS WILL AT LEAST INCREASE TO ADVISORY
LEVELS SUNDAY AFTERNOON. WINDY CONDITIONS WILL PERSIST AGAIN ON
MONDAY AS TROUGH AXIS AND AN ASSOCIATED COLD FRONT SWEEP THROUGH
THE CWA. THE ECMWF CONTINUES TO FORECAST A DEEPER SYSTEM WITH EVEN
A CLOSED 500 MB LOW MOVING ACROSS THE LAS CRUCES AREA ON MONDAY.
ASSOCIATED DYNAMIC FORCING AND COLD AIR ALOFT COULD INDUCE LOWLAND
RAINS AND HIGH MOUNTAIN SNOWS SHOULD THE ECMWF VERIFY BUT AT THIS
TIME WILL KEEP AREA DRY GIVEN THE UNCERTAINTIES. WITH FRONTAL
PASSAGE IT IS LIKELY TUESDAY TEMPERATURES WILL FALL TO NEAR OR
BELOW NORMAL.

&&

.AVIATION...
WEST TO SOUTHWEST WINDS WILL BRING DRY WEATHER AND VFR CONDITIONS
THROUGH THURSDAY AFTERNOON WITH AREAS OF CEILINGS ABOVE 10,000
FEET AGL. WINDS WILL GUST UP TO 30 MPH THIS AFTERNOON WITH A FEW AREAS
OF MODERATE TURBULENCE BELOW 10,000 FEET AGL...MAINLY ALONG
EASTERN SLOPES.

&&

.FIRE WEATHER...
WEST TO SOUTHWEST WINDS WILL SUSTAIN DRY WEATHER WITH ABOVE NORMAL
TEMPERATURES TODAY THROUGH SUNDAY WITH DAYTIME MINIMUM HUMIDITIES
AROUND 10 TO 15 PERCENT, THUS THE FIRE DANGER WILL REMAIN VERY
HIGH TO EXTREME. AN UPPER DISTURBANCE WILL BRING BREEZY
WINDS THIS AFTERNOON WITH RED FLAG CONDITIONS EXPECTED. A STRONGER
LOW PRESSURE SYSTEM WILL RESULT IN STRONG WINDS SATURDAY THROUGH
MONDAY WITH RED FLAG CONDITIONS LIKELY EACH AFTERNOON. A COLD
FRONT WILL BRING COOLER NEAR NORMAL TEMPERATURES MONDAY AND
TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 82  52  84  53  88 /   0   0   0   0   0
SIERRA BLANCA TX        81  47  81  46  86 /   0   0   0   0   0
LAS CRUCES              81  47  83  50  88 /   0   0   0   0   0
ALAMOGORDO              77  46  81  49  83 /   0   0   0   0   0
CLOUDCROFT              58  39  62  43  65 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   79  45  82  48  85 /   0   0   0   0   0
SILVER CITY             73  41  77  43  79 /   0   0   0   0   0
DEMING                  80  42  82  44  85 /   0   0   0   0   0
LORDSBURG               81  45  84  45  87 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 2 PM MDT THIS AFTERNOON THROUGH THIS
     EVENING FOR NMZ111-112.

TX...FIRE WEATHER WATCH FROM 2 PM MDT THIS AFTERNOON THROUGH THIS
     EVENING FOR TXZ055-056.

&&

05 ROGASH
Hazardous weather outlook, Mar 30, 5:36 AM MDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
536 AM MDT WED MAR 30 2011

NMZ022>025-030>032-TXZ055-056-311215-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
536 AM MDT WED MAR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDS MAY GUST TO 30
MPH OVER A FEW LOCATIONS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

BREEZY TO WINDY SATURDAY WITH WEST WINDS GUSTING TO 35 MPH. WINDY ON
SUNDAY WITH WEST WINDS GUSTING TO 50 MPH RESULTING IN AREAS OF LOW
VISIBILITIES FROM BLOWING DUST. WINDY AGAIN MONDAY WITH NORTHWEST
WINDS GUSTING TO AROUND 40 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 9:22 PM MDTFire Weather WatchEPZEl Paso, Hudspeth9 hr

Nearby

Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.